Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 271, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 27, 2018, 7:00 PM CDT for Custer County, Nebraska. It was in force for 45 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 27, 2018, 7:00 PM CDT (00:00 UTC)
- Expired
- Aug 27, 2018, 7:45 PM CDT
- In force
- 45 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Custer County, NE
The radar
The North Platte radar (KLNX), 57 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 27, 7:30 PM CDT | HAIL 1 | 3 Wnw Anselmo, NE | |
| Aug 27, 7:37 PM CDT | HAIL 1 | 2 Wsw Anselmo, NE | HAIL RANGING FROM NICKEL TO QUARTER SIZE. |
| Aug 27, 7:47 PM CDT | HAIL 1 | 2 Se Anselmo, NE | HAIL RANGED FROM DIME TO QUARTER SIZE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.0 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1588 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 2275 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.4
The text
As transmitted.
354
WUUS53 KLBF 280000
SVRLBF
NEC041-280045-
/O.NEW.KLBF.SV.W.0271.180828T0000Z-180828T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
700 PM CDT MON AUG 27 2018
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Northwestern Custer County in central Nebraska...
* Until 745 PM CDT.
* At 659 PM CDT, a severe thunderstorm was located 11 miles southwest
of Dunning, or 20 miles northeast of Stapleton, moving east at 35
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Anselmo.
This includes the following highways...
Highway 2 between mile markers 248 and 264.
Highway 92 near mile marker 271.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 4158 10025 4173 10025 4173 9974 4148 9981
TIME...MOT...LOC 2359Z 282DEG 29KT 4168 10021
HAIL...1.00IN
WIND...60MPH
$$
Roberg2 follow-up statements
849
WWUS53 KLBF 280012
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
712 PM CDT MON AUG 27 2018
NEC041-280045-
/O.CON.KLBF.SV.W.0271.000000T0000Z-180828T0045Z/
Custer NE-
712 PM CDT MON AUG 27 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHWESTERN CUSTER COUNTY...
At 711 PM CDT, a severe thunderstorm was located 11 miles west of
Anselmo, or 22 miles southwest of Brewster, moving southeast at 40
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Anselmo.
This includes the following highways...
Highway 2 between mile markers 248 and 264.
Highway 92 near mile marker 271.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4156 10016 4173 10018 4173 9974 4148 9981
TIME...MOT...LOC 0011Z 292DEG 36KT 4165 10008
HAIL...1.00IN
WIND...60MPH
$$
Roberg766
WWUS53 KLBF 280028
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
728 PM CDT MON AUG 27 2018
NEC041-280045-
/O.CON.KLBF.SV.W.0271.000000T0000Z-180828T0045Z/
Custer NE-
728 PM CDT MON AUG 27 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHWESTERN CUSTER COUNTY...
At 727 PM CDT, a severe thunderstorm was located near Anselmo, or 22
miles northwest of Broken Bow, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Anselmo.
This includes the following highways...
Highway 2 between mile markers 250 and 264.
Highway 92 near mile marker 271.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4155 10008 4173 9996 4173 9974 4148 9981
TIME...MOT...LOC 0027Z 283DEG 23KT 4161 9997
HAIL...1.00IN
WIND...60MPH
$$
RobergWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 6:56 PM CDT, 4 minutes earlier.
Area forecast discussion, Aug 27, 6:56 PM CDT, 4 minutes before
Area Forecast Discussion National Weather Service North Platte NE 656 PM CDT Mon Aug 27 2018 .SHORT TERM...(This evening through Tuesday) Issued at 333 PM CDT Mon Aug 27 2018 Over the last two hours previously ongoing convection has tapered off across the far southwest NEB Panhandle into far west central NEB. Otherwise, latest satellite shows mostly sunny skies with altocu noted across parts of the southern Panhandle and far northeast CO noted. The surface lee-side low will deepen near the Front Range this afternoon and its associated surface front across western and central NEB will shift southward out the area by late evening. Of which, there is potential for isolated to widely- scattered thunderstorms late afternoon-early tonight across portions of northern NEB along and near the boundary supported by broad forcing from ascent attributable to an approaching shortwave trough. Some uncertainty in areal coverage and overall likelihood exists given convective inhibition and dry environment per SPC mesoanalysis. Threat for storms should diminish by late evening. Much cooler temperatures prevail tomorrow with highs 8 to 16 degrees below seasonable normals - mid 60s to mid 70s, warmest towards south central NEB. .LONG TERM...(Tuesday night through Monday) Issued at 333 PM CDT Mon Aug 27 2018 Wednesday and Thursday will be characterized by warming and drying conditions as high pressure aloft builds and a quasi-zonal flow prevails. Modest 500 hPa rises spread across the Northern and Central Plains Wednesday with a low amplitude ridge extending across the Northern Plains and a mid-level high positioned across the Southern Plains. The ridge shifts east Thursday with the mid- level high evolving towards the southern Rockies. Meanwhile, an embedded disturbance late Thursday brings low-end chances across far north central NEB. 850 hPa temperatures will continue to warm with low-level southerly flow prevailing and a sharpening lee- side trough to the west Thursday. Of which, highs are expected to be 5-10 degrees warmer Thursday compared to Wednesday with 80s to lower 90s forecast at this time, warmest in the Panhandle and far western NEB. Next upper-level trough and lead shortwave tracks from the Pacific Northwest late Thursday into the Northern Plains by late Friday with a zonal flow still prevailing aloft over NEB. Meanwhile, surface low pressure will evolve ahead Thursday night over the Central High Plains with a weak cold front anticipated to advance southeastward into the area Friday with cooler highs occurring then Saturday. Thereafter guidance continues a trend with low chances Saturday night and beyond, albeit with confidence below- average. Otherwise, generally seasonable highs are expected Saturday and beyond at this point. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 656 PM CDT Mon Aug 27 2018 An isolated strong thunderstorm between KTIF and KBBW early this evening. Otherwise, fairly quiet weather with VFR conditions. Tonight, a cold front will push through, with winds turning north and breezy into Tuesday morning. Some MVFR ceilings behind the front Tuesday morning, including KVTN. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...ET LONG TERM...ET AVIATION...Roberg
Hazardous weather outlook, Aug 27, 3:22 PM CDT, 3 hours 38 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 322 PM CDT Mon Aug 27 2018 NEZ004>010-022>029-035>038-056>059-069>071-094-282030- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 322 PM CDT Mon Aug 27 2018 /222 PM MDT Mon Aug 27 2018/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Isolated to scattered thunderstorms are possible late this afternoon and evening, mainly across the northern Sandhills and north central Nebraska. Strong or severe storm is possible with the greatest chance mainly north of a line from Oshkosh to Tryon to Chambers. The main hazards will be hail, damaging winds and lightning. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation possible late this afternoon and early evening across the northern Sandhills and north central Nebraska. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Aug 27, 6:38 PM CDT, 22 minutes before
Special Weather Statement National Weather Service North Platte NE 638 PM CDT MON AUG 27 2018 NEZ025-026-037-038-280030- Custer NE-Thomas NE-Blaine NE-Logan NE- 638 PM CDT MON AUG 27 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LOGAN...NORTHWESTERN CUSTER...WESTERN BLAINE AND SOUTHEASTERN THOMAS COUNTIES UNTIL 730 PM CDT... At 637 PM CDT, Doppler radar was tracking a strong thunderstorm 16 miles north of Stapleton, moving east at 35 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Dunning, Halsey, Linscott and Brown Lake. This includes the following highways... Highway 2 between mile markers 226 and 253. Highway 83 between mile markers 123 and 133. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4163 10051 4174 10059 4203 10009 4168 9986 TIME...MOT...LOC 2337Z 258DEG 31KT 4171 10047 Roberg
Special weather statement, Aug 27, 6:41 PM CDT, 19 minutes before
Special Weather Statement National Weather Service North Platte NE 641 PM CDT MON AUG 27 2018 NEZ008-280030- Brown NE- 641 PM CDT MON AUG 27 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BROWN COUNTY UNTIL 730 PM CDT... At 640 PM CDT, Doppler radar was tracking a strong thunderstorm near Johnstown, or 13 miles west of Ainsworth, moving east at 45 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Johnstown, Antelope Peak, Keller Park State Recreation Area and Bobcat State Wildlife Management Area. This includes the following highways... Highway 183 between mile markers 197 and 201. Highway 20 between mile markers 226 and 234. LAT...LON 4254 10018 4263 10017 4276 9987 4260 9969 TIME...MOT...LOC 2340Z 249DEG 38KT 4259 10013 Roberg
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 7:43 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 22 min |
| Aug 28, 12:41 AM CDT | Special Weather Statement | LBF | Keya Paha | 49 min |
| Aug 28, 2:33 AM CDT | Special Weather Statement | LBF | Keya Paha | 57 min |
| Aug 28, 3:04 AM CDT | Special Weather Statement | LBF | Boyd | 56 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.